yellowbutterflies Posted February 12, 2009 Share Posted February 12, 2009 Hi, I took a huge leap in Lamictal three days ago from 250mg to 350mg. I didn't know how dangerous this was at the time and I had my reasons (suicidal, desperate, no doctor appointment, etc) so please try not to judge me as I didn't understand the seriousness of what I was doing. I spent the last two days in the garden without any sunscreen and yesterday observed a reddening on my chest with small whitish pimple-looking things (not very noticable). My skin started peeling almost straight away (usually takes a few days). Anyway I finally saw my pdoctor today (after a three week wait and of being depressed). She immediately asked me if I had any side-effects from the increased dose. I mentioned I have been photo-sensitive ever since being on the Lamictal (burning and peeling easily despite my olive skin) and showed her the sunburn on my chest. She didn't say anything for a while and then later it appeared to dawn on her that it might be Lamictal rash. NB: She is a new doctor and very insecure about any recommendations she makes (another observer's words); she has a community worker with her to support her all the time who she is always asking for advice. She ordered me to stop taking ALL my medication, including my Lithium and go to the A&E (Accident and Emergency) immediately. So in total panic - thinking that I was about to die - I rushed to the A&E. After all that stress the A&E doctor said it was in all likelihood sunburn (however no dermetologist examined me) and that I shouldn't worry. The A&E doctor then rang up my pdoc who still insisted that I don't take *any* medication until Monday when I see her again about my acute depression. She said I may never be able to go on the Lamictal again even at my old dose, which is really upsetting me because I feel like this drug saved my life. Anyway I'm really depressed and I want to know what you think about this (over)-reaction. I don't respect her decision to take me off Lithium for apparent sunburn and I resent her for telling me she may not prescribe even small doses of Lamictal for me "ever again". She may be right and she may care, of course, but I also strongly suspect she is trying to cover her arse in case anything goes wrong and she does not feel competant enough to monitor small lamotrigine tirations for me in the future. Maybe this is time to get a new pdoc (a private one because I don't seem to have any luck with the public ones)? Agh, complain, complain, Sarah Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.